MAUDE Adverse Event Report: EXACTECH, INC. GXL NUETRAL LINER, G0 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. GXL NUETRAL LINER, G0 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number GXL NUETRAL LINER, G0 28MM ID
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 5 yrs postop the initial rtha, the female patient was revised, due to overtime the poly wore significantly by removing our cup and liner.The surgeon believed the instability of the hip may have caused cup loosening.Overtime the poly wore significantly.The acetabulum was revised with competitor implants.Patient was last known to be in stable condition following the event.The device will not be returned for analysis, sent to lab.
 
Additional Manufacturer Narrative
Section d10: concomitant medical products: cocr fem head 28mm +0 offset 12/14 (cat# 142-28-00 / serial# (b)(6)); novation element ro s/o col sz 10 (cat# 164-13-10 / serial# (b)(6)); cup, cluster-hole, 46mm group 0 (cat# 180-01-46 / serial# (b)(6)); alteon 6.5mm screw, 20mm (cat# 180-65-20 / serial# (b)(6)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received.(h3) the 73 year old female patient involved was reported for revisions due to early prosthesis wear and subsequent osteolysis approximately 5.5 and 4.5 years after the respective index tha surgeries.The prosthesis wear was able to be confirmed from the provided radiographs.However, the explanted devices were not available for evaluation.Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis, significant edge loading of the femoral head on the acetabular liner due to implant positioning, combination of largest available femoral head and/or thinnest available acetabular liner was used, and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the revision/monitoring reported due to early prosthesis wear/osteolysis is a combination of the risk factors including, use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential could have all contributed to the increased trend in wear/osteolysis related complaints).A risk assessment has been initiated to escalate this issue.

Brand Name
GXL NUETRAL LINER, G0 28MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12731900
Report Number1038671-2021-00560
Device Sequence Number1454492
Product Code JDI
UDI-Device Identifier10885862022059
UDI-Public10885862022059
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100269
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2018
Device Model NumberGXL NUETRAL LINER, G0 28MM ID
Device Catalogue Number130-28-50
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer01/07/2022
06/21/2022
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date01/11/2022
08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale